Hail, Morgan
- When
- August 13, 5:30 AM CST
- Where
- Morgan County, 3 mi SW of Gravois Mills
- Measured
- 1 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 38.283, -92.850
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before the first event at Aug 13, 2:30 AM CST, 3 hours earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 330 AM CDT TUE AUG 13 2002 SHORT TERM CONCERNS INCLUDE STORMS AROUND THE REGION...AND POSSIBLE FLOODING TODAY. ACTIVE WEATHER ACROSS THE FORECAST AREA EARLY THIS MORNING WITH ONE STORM COMPLEX EXITING THE SOUTHEAST ZONES...AND ANOTHER APPROACHING NORTHWEST ZONES. HAD SOME FLOODING IN THE SOUTHEAST...WHERE RADAR ESTIMATES SHOW GOOD AREAL COVERAGE OF TWO TO THREE INCH STORM TOTAL ACCUMULATIONS. SEVERE THREAT HAS DECREASED THIS MORNING WITH STORM ACTIVITY BECOMING MORE ELEVATED. LATEST SGF SOUNDING HAD PRECIPITABLE WATER VALUES OVER 1.90 INCHES. WITH DEEP MOISTURE OVER THE REGION...SATURATED SOILS OVER THE EASTERN ZONES...AND EXPECTED ADDITIONAL ACTIVITY AHEAD OF SLOW MOVING COLD FRONT...HAVE DECIDED TO SPREAD FLOOD WATCH INTO ALL COUNTIES THROUGH 6 PM. MARGINAL SEVERE STORM THREAT IS EXPECTED THIS AFTERNOON AROUND MAX HEATING TIME...WITH CAPES AROUND 1000 J/KG OVER CENTRAL AND EASTERN ZONES. MESOETA CONTINUES TREND OF SLOWING DOWN FRONT A BIT AND LATEST SURFACE OBSERVATIONS AND PRECIPITATION TRENDS SUPPORT THIS SOLUTION. HAVE LAGGED PRECIP INTO TONIGHT FOR ALL ZONES...WITH HIGHEST POPS IN THE SOUTHEAST. TEMPERATURES LOOK TOO COLD WITH LATEST MAV GUIDANCE...PREFER THE FWC NUMBERS WITH MAINLY UPPER 70S/LOWER 80S TODAY AND A FEW DEGREES WARMER ON WEDNESDAY. DIDNT MAKE TOO MANY ADJUSTMENTS TO THE REST OF THE FORECAST...AND KEPT A CHANCE OF STORMS IN THE FORECAST FOR FRIDAY WITH SECONDARY FRONTAL PASSAGE. LATEST AVN SHOWS ANOTHER FRONT APPROACHING THE CENTRAL U.S. ON MONDAY...BUT WILL HOLD OFF ON POPS FOR NOW AS RECENT MODEL TRENDS HAVE BEEN SLOWING DOWN PREVIOUS SOLUTIONS. FCSTID = 17/TERRY .SGF... MO...FLOOD WATCH FOR TUESDAY FOR ZONES MOZ055>058...MOZ066>071... MOZ077>083...MOZ088>098...MOZ101>106. KS...FLOOD WATCH FOR TUESDAY FOR ZONES KSZ073...KSZ097...KSZ101. SEVERE THUNDERSTORM WATCH UNTIL 5 AM ZONES KSZ073...KSZ097...KSZ101.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
309 AM CDT TUE AUG 13 2002
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0300 AM GAINESVILLE MO FLOOD
08/13/02 OZARK REPORTED BY LAW
ENFORCEMENT
OFFICIAL...STREET
FLOODING IN
GAINESVILLE. WATER IN
LOCAL LAUNDROMAT.
WATER APPROACHING
MOBILE HOME.
CRAMERKSZ073-097-101-131000- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 432 AM CDT TUE AUG 13 2002 SEVERE THUNDERSTORM WATCH NUMBER 601 WILL BE ALOUD TO EXPIRE AT 500 AM CDT TUESDAY MORNING...FOR THE FOLLOWING COUNTIES... IN KANSAS: BOURBON...CHEROKEE AND CRAWFORD.
KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-131800- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 600 AM CDT TUE AUG 13 2002 ...HEAVY RAINFALL AND FLOODING POSSIBLE TODAY... * HAZARDOUS WEATHER OUTLOOK THROUGH TONIGHT... HEAVY RAINFALL AND FLOODING HAIL DAMAGING WINDS * AREAS AFFECTED AND TIMING... ALL OF THE MISSOURI OZARKS AND SOUTHEAST KANSAS THROUGH TONIGHT. * SPOTTER ACTIVATION OUTLOOK... STORM SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND TONIGHT. * DISCUSSION... OUTFLOW BOUNDARIES FROM EARLY MORNING STORMS...AND AN APPROACHING COLD FRONT...WILL INTERACT WITH A MOIST AND UNSTABLE AIRMASS OVER THE REGION TO PRODUCE THUNDERSTORMS CONTAINING VERY HEAVY RAINFALL. SOME OF THE STRONGER STORMS WILL ALSO BE CAPABLE OF PRODUCING HAIL TO THE SIZE OF QUARTERS AND WIND GUSTS OVER 60 MPH. * ADDITIONAL INFORMATION... A FLOOD WATCH REMAINS IN EFFECT FOR TODAY. * EXTENDED OUTLOOK THROUGH MONDAY... ANOTHER COLD FRONT WILL MOVE ACROSS THE OZARKS ON FRIDAY... BRINGING SCATTERED SHOWERS AND THUNDERSTORMS TO THE REGION. TERRY THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF
The Springfield radar (KSGF), 126 km away, was scanning. The volume nearest the first event began at 11:27 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Missouri in 2002Every state in 2002This day in weather historyWarnings in Missouri, August 2002
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5313280.